Thyroid Medicine Makes Me Feel Awefull

Discussion in 'Supplements, Pharmaceutical Drugs' started by DMF, Nov 1, 2012.

  1. DMF

    DMF Member

    Joined:
    Sep 5, 2012
    Messages:
    200
    A doctor recomended 75mcg.'s of Synthroid because I'm hypothyroid, but instead, I tried Nutri-Med's - don't want synthetic drugs. To make a complicated story short - I can't take thyroid meds of any kind because they feel like some kind of long, slow acting poison. So I'm stuck taking none. I can't get further testing because my coverage is limited. Any one who could relate? Suggestions? Sometimes symptoms are temporary fevers, rapid heartbeat, poor sleep, which in turn leads to poor mental functioning.
     
  2. Lucy

    Lucy Member

    Joined:
    Oct 29, 2012
    Messages:
    70
    Some people can't tolerate any T4 whatsoever. Try with just a little T3 to see if you react differently.
     
  3. cliff

    cliff Member

    Joined:
    Jul 26, 2012
    Messages:
    425
    Location:
    Los Angeles
    How much did you start with? You need to start very slow.
     
  4. charlie

    charlie The Law & Order Admin

    Joined:
    Jan 4, 2012
    Messages:
    11,445
    Gender:
    Male
    Location:
    USA
    Sounds like you might have taken too much. It does make you feel awful when you take too much. Don't ask me how I know. :lol: :mrgreen:
     
  5. OP
    DMF

    DMF Member

    Joined:
    Sep 5, 2012
    Messages:
    200
    I don't have the dosage with me - but it was 1 capsule of Nutri-Meds Porcine Thyroid, I think 135 mg.'s. Perhaps I should cut that in half...?
    Also, shouldn't one also take "adrenal support" in addition thyroid? I don't. Do the two "balence out" one another?
     
  6. cairnmommy

    cairnmommy New Member

    Joined:
    Sep 19, 2012
    Messages:
    3
    Reason for Ray Peat suggesting that thyroid should be taken with food? Looking to learn as much as I can! And, if I bookmark something, where do I go to find it again?

    Cairnmommy
     
  7. cliff

    cliff Member

    Joined:
    Jul 26, 2012
    Messages:
    425
    Location:
    Los Angeles
    Maybe try 1/4 a pill and see if that makes a difference. If you have very high adrenaline you might want to start with even less.

    Taking it with food helps it to release slowly
     
  8. charlie

    charlie The Law & Order Admin

    Joined:
    Jan 4, 2012
    Messages:
    11,445
    Gender:
    Male
    Location:
    USA
    It slows the absorption down so it doesn't hit you too fast.

    You can find it in the "User Control Panel" under "Manage Bookmarks". Here is a direct link:

    ucp.php?i=main&mode=bookmarks
     
  9. Ray-Z

    Ray-Z Member

    Joined:
    Oct 16, 2012
    Messages:
    321
    I agree with Lucy and Cliff. I'd try Cliff's suggestions first just to make sure that dosage isn't the problem.

    BTW, welcome to the forum, Lucy! :welcome
     
  10. Lucy

    Lucy Member

    Joined:
    Oct 29, 2012
    Messages:
    70
    Oh yes, forgot to say hi to everyone here on this forum :wavingyellow, I think it is a great idea to have a place like this. And really nice people here, on top of it all :cool:

    Yes, raising slowly is a must with any type of thyroid hormone. But I think pure T3 can be good as a first choice because you exclude the possibility T4 is not working in your favor. You can add T4 later, after you see good results with T3. I think Peat said something similar too - from Danny's blog:

    I actually felt worse after taking a small amount of desiccated so I switched to pure T3. It's too soon to tell how this is working though. I'll make sure to raise as slow as I can (it's so hard to be patient sometimes!).

    BTW Charlie, are you still raising your thyroid, and how does it affect you now?
     
  11. charlie

    charlie The Law & Order Admin

    Joined:
    Jan 4, 2012
    Messages:
    11,445
    Gender:
    Male
    Location:
    USA
    Hi Lucy!! Welcome to the forum! :welcome

    Thank you for asking. I slowly have been raising it, and I got up to 2 pills and then I started getting the "too much thyroid" symptoms again. So, I immediately went down to 1 pill, and those symptoms went away in a couple of days. I looks like I will be settling in around 1.5 pills for a while and see how it goes.

    You really need to be watching how you feel, watching your temps and pulse, to decide how much you need to take.

    This stuff does work. Just takes a little effort to get the dosage right.
     
  12. kettlebell

    kettlebell Member

    Joined:
    Oct 14, 2012
    Messages:
    417
    Location:
    UK
    Amen to that Charlie,

    After heeding your warnings I then totally forgot them (Low thyroid makes you stupid), ramped it up, and BAM I felt like a bat on speed, couldn't sleep and for two days thought I was going to die any second. I was a jittering wreck. It made for some great conversation at work though so at least something positive came of it. I have started again now after a week or so off.

    Im up to 10 grains a day again so will see how it goes (kidding ;-))
     
  13. charlie

    charlie The Law & Order Admin

    Joined:
    Jan 4, 2012
    Messages:
    11,445
    Gender:
    Male
    Location:
    USA

    Yep, I know that "I'm gonna die at any moment feeling." :lol: I was reassured by someone pretty knowledgeable that most likely I wasn't gonna die. :D So that helped a lot, instantly. Anxiety can be a son of a gun let me tell ya.

    Ok, so I thought, what is this guy doing!!! OMG!!! :stickwhack
     
  14. charlie

    charlie The Law & Order Admin

    Joined:
    Jan 4, 2012
    Messages:
    11,445
    Gender:
    Male
    Location:
    USA
    Ok, so I thought, what is this guy doing!!! OMG!!! :stickwhack OK, you got me there! :lol:
     
Loading...